MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49933
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported during a ureteroscopy and laser stone fragmentation (ursl) procedure while using the universa soft ureteral stent set the physician found the pusher had broken.As reported, he used another new universa soft ureteral stent set to finish this medical procedure and without difficulties.Additional information has been requested concerning the patient and event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, instructions for use, and device specifications.One opened package labeled rpn ush-524 with label lot number 8356240 was received.The sealed wire guide pouch and one open stent pouch containing the stent and positioner were returned.Visual examination of the components confirmed the positioner was kinked in three locations starting from the distal tip.The kinks were observed at 15.5cm, 24cm and 25.3cm.Positioner was wired using a hsf-035-50-qc wire guide.The wire was snug during transition through the kinked areas.The complaint was confirmed based on the visual examination of the product.A review of the device history record noted there were no non-conformances identified on this lot.A search of complaint records revealed this is the only complaint associated with complaint lot number 8356240.As found in the universa soft ureteral stents instructions for use (ifu): how supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the evidence presented by the sample it is possible that the damage to the positioner occurred during shipping or storage of the finished product.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted on 11jul2018.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7678534
Report Number1820334-2018-02048
Device Sequence Number19201171
Product Code FAD
UDI-Device Identifier00827002499331
UDI-Public(01)00827002499331(17)201107(10)8356240
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Model NumberG49933
Device Catalogue NumberUSH-524
Device Lot Number8356240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/29/2018
Patient Sequence Number1